Alert archive / New Mexico / Special Weather Statements in 2015
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 24, 2015, 10:12 PM MDT for Union County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 10:12 PM MDT (04:12 UTC)
- Expired
- Jul 24, 2015, 11:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 209 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250 WWUS85 KABQ 250412 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1012 PM MDT FRI JUL 24 2015 NMZ527-528-530-250500- RATON RIDGE/JOHNSON MESA-UNION COUNTY-FAR NORTHEAST HIGHLANDS- 1012 PM MDT FRI JUL 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND SOUTHEASTERN COLFAX COUNTIES UNTIL 1100 PM MDT... AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF FARLEY TO NEAR ABBOTT...AND MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GLADSTONE AND FARLEY. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3675 10376 3624 10383 3622 10424 3653 10418 TIME...MOT...LOC 0412Z 232DEG 26KT 3653 10411 3624 10421 $$ CA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:20 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 24, 5:20 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 PM MDT FRI JUL 24 2015 .AVIATION... 00Z TAF CYCLE VFR CONDITIONS...WITH MOSTLY LIGHT WINDS...TO PERSIST OUTSIDE OF ISOLATED/SCATTERED CONVECTION. TERMINALS MOST LIKELY TO BE IMPACTED ARE KROW AND KTCC THIS EVENING...BUT PROBABILITIES TOO LOW TO INCLUDE IN A PREVAILING OR TEMPO GROUP. 11 && .PREV DISCUSSION...343 PM MDT FRI JUL 24 2015... .SYNOPSIS... AN ACTIVE STREAM OF MONSOON MOISTURE IS FORECAST TO PERSIST OVER THE FORECAST AREA THROUGH AT LEAST THE MIDDLE OF THE COMING WORK WEEK. PRECIPITATION SHOULD INTENSIFY AND BECOME MORE WIDESPREAD ON SUNDAY AND SUNDAY NIGHT ACROSS CENTRAL AND NORTHEAST AREAS AS THE MONSOON MOISTURE PLUME BRIEFLY STRENGTHENS IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH ON THE WEST COAST. ANOTHER UPTICK IN THUNDERSTORM COVERAGE IS EXPECTED TUESDAY NIGHT ACROSS THE NORTHEAST AND WEDNESDAY ELSEWHERE AS A BACK DOOR COLD FRONT BARRELS SOUTHWESTWARD THROUGH THE STATE. HIGH TEMPERATURES WILL VARY FROM AROUND NORMAL IN THE WEST TO AS MUCH AS 10 DEGREES ABOVE NORMAL IN THE EAST UNTIL THE COLD FRONT ARRIVES...WHEN READINGS WILL FALL BELOW NORMAL IN MOST LOCATIONS. && .DISCUSSION... A SHORTWAVE TROUGH EJECTING NORTHEASTWARD WITHIN THE LONG WAVE TROUGH OVER THE WESTERN US HELPED DRAW ADDITIONAL MONSOON MOISTURE NORTHWARD TODAY WITH PWATS REACHING AROUND 1.10 INCHES. IN THE WAKE OF THIS FEATURE...PWATS SHOULD FALL TO NEAR AND A LITTLE UNDER 1 INCH ON SATURDAY WHEN ANOTHER ROUND OF SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED. PWATS SHOULD CLIMB TO AROUND 1 TO 1.10 INCHES AGAIN ON SUNDAY AS THE LONG WAVE TROUGH ON THE WEST COAST DEEPENS...LEADING TO THE MOST ACTIVE THUNDERSTORM DAY OF THE WEEKEND FOR CENTRAL AND NORTHEAST AREAS. THE DEEPENING TROUGH ON THE WEST COAST IS FORECAST TO FORM A CLOSED LOW PRESSURE SYSTEM THAT WILL TRACK EASTWARD IN THE VICINITY OF THE US AND CANADIAN BORDER MONDAY THROUGH MID WEEK. THIS SYSTEM WILL SEND A BACK DOOR COLD FRONT BARRELING SOUTHWESTWARD THROUGH NM LATE TUESDAY NIGHT THROUGH WEDNESDAY. THIS WILL PROVIDE MOISTURE AND LIFT FOR ANOTHER UPTICK IN SHOWER AND THUNDERSTORM COVERAGE AND PRECIPITATION INTENSITY THROUGH MID WEEK. MODELS SUGGEST THE UPPER LEVEL HIGH MAY MIGRATE NORTHWEST OF NM THURSDAY. THIS WOULD BE A SIGNIFICANT PATTERN CHANGE...WHICH THEY KEEP SUGGESTING IN THE DAYS 6 AND 7 PERIOD WITH EACH NEW RUN. IT HAS YET TO HAPPEN...BUT IT COULD IF THE LONG WAVE TROUGH EJECTS EASTWARD WITH THE UPPER LEVEL LOW PRESSURE SYSTEM EARLY NEXT WEEK AS INDICATED BY THE GFS AND ECMWF. 44 && .FIRE WEATHER... MOISTURE PLUME STRETCHED OVER EASTERN ARIZONA...WESTERN AND NORTHERN NEW MEXICO THIS AFTERNOON. IT MAY START TO TILT FROM SOUTHWEST TO NORTHEAST OVER NEW MEXICO SATURDAY AS ANOTHER DISTURBANCE ADVANCES INTO THE PAC NW AND TRAVERSES THE NRN ROCKIES...AND MORESO SUNDAY INTO MONDAY AS AN UPPER TROUGH DEEPENS TO OUR NORTHWEST. BY MONDAY...DRIER AIR WOULD SPREAD OVER PORTIONS OF THE NORTH AND WEST WITH CORRESPONDING DECREASE IN DEW POINT VALUES. THE UPPER AIR PATTERN IS STILL EXPECTED TO TRANSITION TO A TROUGH OVER THE EASTERN CONUS WITH THE UPPER HIGH CENTER OVER THE GREAT BASIN MID TO LATE NEXT WEEK. THIS WILL ALLOW A COLD FRONT TO IMPACT THE EASTERN PLAINS AROUND THE MIDDLE OF NEXT WEEK. ALTHOUGH THE UPPER RIDGE HAS BEEN PUSHING WESTWARD INTO SOUTHEAST AND EAST CENTRAL NM...IT/S NOT BEEN ENOUGH TO STABILIZE THE REGION AND SHOWERS AND STORMS HAVE DEVELOPED OVER PORTIONS OF THE PLAINS THIS AFTERNOON. THESE HAVE BEEN SLOW MOVING AND OUTFLOW DRIVEN...WHILE ACTIVITY IN THE WEST HAS BEEN TRACKING N-NEWD. HOWEVER...LOCALLY HEAVY RAINFALL HAS BEEN MORE COMMON THIS AFTERNOON THAN YESTERDAY. GENERALLY THE ACTIVITY SHOULD DIMINISH AFTER SUNSET...WITH LIGHT SHOWERS/SPRINKLES POSSIBLE THEREAFTER NORTH AND WEST. EXPECT DAILY ROUNDS OF SHOWERS AND STORMS TO CONTINUE FOR THE FORESEEABLE FUTURE ALTHOUGH MONDAY MAY TURN OUT TO BE MORE LIMITED WITH THE PREVIOUSLY MENTIONED DRIER AIR FORECAST. THE HIGHER TERRAIN WILL BE FAVORED FOR THE MOST PART...WITH THE FAR SOUTHEAST AND NORTHWEST LEAST LIKELY TO SEE WETTING RAIN THE NEXT SEVERAL DAYS. HIGH TEMPERATURES MAY COOL TO BELOW AVERAGE FOR MOST LOCALES NEXT WEDNESDAY IF THE COLD FRONT MATERIALIZES. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 50
Hazardous weather outlook, Jul 24, 5:25 AM MDT, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 525 AM MDT FRI JUL 24 2015 NMZ501>540-251200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 525 AM MDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
In the hours before
Special weather statement, Jul 24, 7:35 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
735 PM MDT FRI JUL 24 2015
NMZ530-250200-
UNION COUNTY-
735 PM MDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY UNTIL
800 PM MDT...
AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SEDAN...OR 11 MILES NORTH OF
AMISTAD...MOVING EAST AT 20 MPH.
DIME SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE ASSOCIATED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAYDEN AND SEDAN.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3596 10328 3595 10336 3615 10333 3621 10305
3620 10304 3597 10304
TIME...MOT...LOC 0134Z 261DEG 20KT 3607 10322
50Special weather statement, Jul 24, 10:12 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1012 PM MDT FRI JUL 24 2015 NMZ527-528-530-250500- RATON RIDGE/JOHNSON MESA-UNION COUNTY-FAR NORTHEAST HIGHLANDS- 1012 PM MDT FRI JUL 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND SOUTHEASTERN COLFAX COUNTIES UNTIL 1100 PM MDT... AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF FARLEY TO NEAR ABBOTT...AND MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GLADSTONE AND FARLEY. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3675 10376 3624 10383 3622 10424 3653 10418 TIME...MOT...LOC 0412Z 232DEG 26KT 3653 10411 3624 10421 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:35 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Jul 25, 12:41 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 25, 1:07 PM MDT | Special Weather Statement | ABQ | Otero | 23 min |
| Jul 25, 1:14 PM MDT | Flash Flood Warning | ABQ | Lincoln | 61 min |
| Jul 25, 3:08 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jul 25, 3:46 PM MDT | Areal Flood Advisory | ABQ | Union | 119 min |
| Jul 25, 3:51 PM MDT | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Jul 25, 4:57 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Jul 25, 5:16 PM MDT | Special Weather Statement | ABQ | 44 min |
Nearby
Special Weather Statements in New Mexico, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.